Unfortunately, no. Once the abnormal stimulation of brain cells begins (which is what happens in a seizure), only medications such as ativan or other anti-seizure meds can actually stop a seizure. Prevention is important by taking meds as prescribed, staying away from alcohol (not only interacts with meds but lowers your seizure threshold), and keeping yourself healthy. Fever, dehydration, emotional and physical stress and starvation are other things that can lower your seizure threshold.
Hello..I am a 37 year old female and have a 35 year old brother that began having problems from drinking. He had drank a 5th of 100 proof shnapps one night, the next day he had a grandmal, we called an ambulance and he was taken to the emergency room. He stayed incoherant and violent for 7 days. For the first 4 days he had to be sedated and restrained as he had atempted to attack a coupple of doctors. He didn't reconize any family members during that time ether.
When we finally took him home he remembered nothing of his ordeal. Which, as non drinking familey members did not make us feel any better. having hoped he had learned a valuable lesson. Anyway, we thought he would be alright, he had agreed to stop drinking, several days later he had another siezure, it was a small one, He has continued to have siezures ever since, sometimes two to three times a day. Then after being prescribed dilantin a friend told us about MM. Medical maurijauna and how it took her siezures away. My brother got a medical card, making it legal for him to smoke, and began to smoke high grade pot. He and we were amazed. He still has siezures, but they are much smaller and a lot farther apart. Sometimes he will go months with out having even one !! I am not a pot advocate. But for this peticular problem, (siezures) it is a wonder drug. Thanks for giving me the oppurtunity to tell others who suffer about this. It can truelly bring relief to siezure patients.
1)The KETOGENIC DIET helps some seizure patients to greatly lessen or stop the seizures. It is a special very high fat diet, that I am guessing helps to re-myelinate the de-myelinated nerves.
2)Some believe that VACCINATIONS can sometimes cause seizures, due to some of the ingredients in the vaccines, such as neurotoxins like mercury compound preservatives (thimerisol, etc.), &/or other ingredients in the vaccine, etc. Avoiding vaccinations would avoid the potential bad side effects. Neil Z. Miller has written several interesting books about this topic.
3)Some seizure patients are helped by experienced ACUPUNCTURISTS. One acupressure point that has stopped some seizures is found just above the upper lip, in the middle, in the little "dimple" just below the nose. Pressing on this point gently, could be tried.
4)AVOID ALL ARTIFICIAL INGREDIENTS, like NUTRASWEET (Equal/Aspartame) and MSG (monosodium glutamate/"accent"), both of which can cause seizures, and other bad effects! (Diabetics could read Dr. Julian Whitaker's interesting book called REVERSING DIABETES).
5)Check another good website for some comparisons: http://www.braintalk.org and then click on epilepsy and other forums.
I Took My 80 Years Old DAD To The DR After Fainting and Having Convultions for over 10 minutes.
The DR told me that it was not E due to the fact that it was a very fast fainting. He has had many episodes of faitings with seisures (convultions). However, the DR diagnosed his case to be as a result to his low blood pressure after taking a drug call "Calvura". This drug was prescrived to him by the DR that was treating him for prostrate cancer to control hils high nblood pressure. My Dad now will go through more test (MRI, MRA and Heart check) to make sure there is not other related illness.
Hope this helps and if there is nany changes, I will post them.
This Board was very helpful yesterday when I though my Dad had E.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.